Ohio, 2013

Tornadoes and Flash Flooding in Ohio, July 10, 2013

July 10, 2013 · NWS PBZ · 36 events in 8 counties and zones

A powerful cold front and upper level trough pushed across the Upper Ohio Valley on July 10th producing widespread severe weather and flash flooding from eastern Ohio, northern West Virginia, and western Pennsylvania. This included 3 separate tornadoes.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$962,000
Crop damage
None recorded
Events
36

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PBZ wrote it up.

A powerful cold front and upper level trough pushed across the Upper Ohio Valley on July 10th producing widespread severe weather and flash flooding from eastern Ohio, northern West Virginia, and western Pennsylvania. This included 3 separate tornadoes. One tornado occurred in Lawrence county, PA, with 2 additional tornadoes across portions of Tuscarawas and Carroll counties in Ohio.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jul 10, 6:09 AM EST, 19 minutes earlier.

Area forecast discussion, Jul 10, 6:09 AM EST, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
709 AM EDT WED JUL 10 2013

.SYNOPSIS...
PERIODS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE UNTIL A COLD
FRONT CROSSES THE REGION WEDNESDAY NIGHT. BUILDING HIGH PRESSURE
WILL FOLLOW THE FRONT.

&&

.NEAR TERM /THROUGH TONIGHT/...
MADE A FEW MINOR TWEAKS TO MRNG POPS. AN AREA OF SHWRS AND SCT
TSTMS CONTS TO MOVE E ACRS THE AREA THIS MRNG PRODUCING VRY HVY
RAINFALL. EXP WE WL SEE A LULL IN THE ACTIVITY FOR A WHILE LATER
THIS MRNG AS BEST DYNAMICS SHIFT E. THIS AFTN A CDFNT WL BEGIN TO
APRCH FM THE W...WITH ADDNL TSTMS DVLPG. EXP CAPES 2000-3000 J/KG
OVR THE RGN. SHEAR VALUES NOT IMPRESSIVE BUT SOME DRYING IN THE
MID LVLS SHOULD BRING A THREAT FOR DAMAGING WIND GUSTS. LARGE HAIL
WL ALSO BE PSBL. EXP THIS TO CONT INTO THE EVE BEFORE INSTBY GRDLY
DCRS AFT SUNSET.

PWATS WL REMAIN HIGH SO THE THREAT FOR FLASH FLOODING CONTS. NO
CHGS TO FLASH FLOOD WATCH ATTM...PLACEMENT STILL LOOKS GOOD. MAY
BE SOME LOCALIZED FLOODING FURTHER NORTH BUT THREAT NOT SUFFICIENT
ENOUGH TO INCLUDE IN THE WATCH ATTM. PCPN SHOULD DMNSH/MOVE OUT
OF THE RGN LTR TNGT AS THE CDFNT PUSHES THROUGH.

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
COOLER AND LESS HUMID CONDS WL FOLLOW FROPA AS HIGH PRES BLDS IN.
AN UPR TROF WL MOVE ACRS THE GT LKS THU EVE BUT NO GOOD MOISTURE
TO WORK WITH SO LEFT FCST DRY. EXP SLIGHTLY BLO SEASONAL AVG
TEMPS THRU THE PD.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
HIGH PRES IS EXPD TO BE IN CTRL MUCH OF THE PD. WIDE RANGE OF MDL
SOLUTIONS ERLY NEXT WK IN HANDLING OF AN UPR LOW OVER THE NERN
CONUS. WENT WITH A NAEFS/HPC SOLN WHICH KEEPS MORE UPR LVL RIDGING
ACRS THE RGN. KEPT SLGT CHC POPS ERLY IN THE WK...WITH SLIGHTLY
BETTER CHCS TWD MID WK AS THE HIGH BEGINS TO BREAK DOWN. EXP ABV
SEASONAL AVG TEMPS THRU THE PD.

&&

.AVIATION /11Z WEDNESDAY THROUGH SUNDAY/...
SHWRS AND SCT TSTMS CONT TO MOVE E ACRS THE RGN ERLY THIS MRNG.
EXP MVFR TO OCNL IFR WITH THE PCPN. PCPN SHOULD DCRS LTR THIS
MRNG WITH CONDS GRDLY RETURNING TO VFR THIS AFTN. A CDFNT WL MOVE
EWD THIS AFTN AND EVE WITH TSTMS EXPD. TIMING OF TSTMS STILL IN QN
SO INCLUDED VCTS IN THE TAFS ATTM. EXP PCPN TO TAPER OFF TNGT AS
WNDS SHIFT TO THE NW AFT FROPA. AREAS MVFR/PTCHY IFR BR BEHIND THE
FNT EXPD THU MRNG.

OUTLOOK.../THURSDAY THROUGH SUNDAY/...
GENL VFR CONDS EXPD WITH HIGH PRES IN CTRL.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR MDZ001.
OH...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR OHZ039>041-048>050-
     057>059-068-069.
PA...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR PAZ020-021-029-031-
     073>076.
WV...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR WVZ001>004-012-
     021>023-041.

&&

07
Hazardous weather outlook, Jul 10, 3:06 AM EST, 3 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
406 AM EDT WED JUL 10 2013

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ020-021-029-031-073>076-
WVZ001>004-012-021>023-041-110815-
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-BEAVER-
ALLEGHENY-WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES-FAYETTE-
FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-
PRESTON-TUCKER-
406 AM EDT WED JUL 10 2013

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST
CENTRAL OHIO...SOUTHWEST PENNSYLVANIA...NORTHERN WEST VIRGINIA AND
NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

IN ADDITION...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WITH
DAMAGING WIND AND LARGE HAIL THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PAZ007>009-013>016-022-023-110815-
MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-ARMSTRONG-
INDIANA-
406 AM EDT WED JUL 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST PENNSYLVANIA AND
WEST CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WITH DAMAGING WINDS
AND LARGE HAIL THIS AFTERNOON AND EVENING. IN ADDITION...HEAVY
RAIN MAY CAUSE LOCALIZED FLOODING MAINLY THIS AFTERNOON AND
EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

07

In the hours before

Local storm report, Jul 10, 5:55 AM EST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
655 AM EDT WED JUL 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0652 AM     FLASH FLOOD      BALDWIN                 40.36N  79.97W
07/10/2013                   ALLEGHENY          PA   EMERGENCY MNGR

            ROAD FLOODED NEAR STREETS RUN RD AND BALDWIN RD

&&

EVENT NUMBER PBZ1302385
Local storm report, Jul 10, 5:56 AM EST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
656 AM EDT WED JUL 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 AM     FLASH FLOOD      WEST MIFFLIN            40.36N  79.91W
07/10/2013                   ALLEGHENY          PA   EMERGENCY MNGR

            ROADS FLOODED NEAR INTERBORO AVE AND MIFFLIN RD

&&

EVENT NUMBER PBZ1302386
Special weather statement, Jul 10, 5:59 AM EST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
659 AM EDT WED JUL 10 2013

PAZ007-008-013>015-022-101230-
ARMSTRONG PA-BUTLER PA-CLARION PA-LAWRENCE PA-MERCER PA-VENANGO PA-
659 AM EDT WED JUL 10 2013

...A SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT
MERCER...NORTHEASTERN LAWRENCE...NORTHERN BUTLER...NORTHWESTERN
ARMSTRONG...SOUTHERN VENANGO AND WESTERN CLARION COUNTIES...

AT 653 AM EDT...AN AREA OF SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN
WAS LOCATED 5 MILES SOUTHEAST OF GREENVILLE...MOVING SOUTHEAST AT 30
MPH.  THIS AREA IS GENERATING RAINFALL AT THE RATE OF ONE TO TWO
INCHES PER HOUR.

RAINFALL AT THIS RATE WILL QUICKLY POND WATER ON ROADS AND FILL
SMALL STREAMS.

  LOCATIONS IMPACTED INCLUDE...
  SHARON...             HERMITAGE...          FARRELL...
  FREDONIA...           NEW WILMINGTON...     MERCER...
  MAURICE K GODDARD STATE PARK...             STONEBORO...
  GROVE CITY...         POLK...               SLIPPERY ROCK...
  KENNERDELL...

DO NOT DRIVE INTO AREAS WHERE WATER IS FLOWING OVER ROADS.

PLEASE REPORT SIGNIFICANT WEATHER BY CALLING...412-262-1988...POSTING
TO THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER
@NWSPITTSBURGH.

LAT...LON 4127 7934 4088 7969 4118 8053 4120 8053
      4147 8034

15
Local storm report, Jul 10, 6:00 AM EST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
700 AM EDT WED JUL 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     FLASH FLOOD      EDGEBROOK               40.39N  80.01W
07/10/2013                   ALLEGHENY          PA   EMERGENCY MNGR

            ROAD FLOODED... NEAR ENSIGN ST

&&

EVENT NUMBER PBZ1302387

The radar

The Pittsburgh radar (KPBZ), 32 km away, was scanning. The volume nearest the first event began at 11:28 UTC.

Open the radar archive at this moment

Event by event

26 thunderstorm wind, 7 flash flood, 3 tornado. Local standard time, as filed.

Flash Flood, Columbiana

When
July 10, 6:28 AM EST to 12:00 PM EST
Where
Columbiana County, 0.59 mi W of East Liverpool to 1.1 mi WSW of East Liverpool
Cause
Heavy Rain
Property damage
$75,000
Reported by
Broadcast Media
Coordinates
40.629, -80.581

Local media reported flash flooding on West 8th Street and surrounding streets in East Liverpool with 2 vehicles swamped and a mudslide on State Route 11.

Flash Flood, Columbiana

When
July 10, 8:00 AM EST to 12:00 PM EST
Where
Columbiana County, 0.67 mi E of East Liverpool to 0.76 mi ESE of East Liverpool
Cause
Heavy Rain
Property damage
$50,000
Reported by
Emergency Manager
Coordinates
40.629, -80.557

Emergency management reported flash flooding with over 3 feet of water across St George Street and along Railroad Street.

Tornado, Tuscarawas

When
July 10, 3:44 PM EST to 3:59 PM EST
Where
Tuscarawas County, 1.25 mi S of Bolivar to 1.67 mi E of New Cumberland
Rating
EF1
Path length
11.1 mi
Path width
300 yd
Continued into
Carroll, Oh (PBZ)
Property damage
$75,000
Reported by
NWS Storm Survey
Coordinates
40.632, -81.447

An NWS storm survey found an EF-1 tornado touched down in Tuscarawas county south of Bolivar and continued into Carroll county near Atwood Lake, before dissipating. EF-0 damage was found along SR 212 south of Bolivar where numerous large limbs were snapped and trees uprooted northwest of Zoar. EF-0 damage became more significant as the circulation descended the lee side of a hill west of Mineral City, where a broad swath of snapped trees was observed. EF-1 structural damage was noted in Mineral City where the roof of the fire house was lifted and cinder block walls collapsed. Several homes lost shingles, and windows were blown out on northwest facing walls. Thereafter damage was confined primarily to trees before the tornado dissipated. Maximum winds Were estimated to be from 90 to 100 MPH, with a path length near 14 miles. The maximum path width was near 300 yards. |See Storm Data for Carroll county, Ohio for the remainder of this tornado path.

Thunderstorm Wind, Tuscarawas

When
July 10, 3:45 PM EST
Where
Tuscarawas County, 0.87 mi NE of Shanesville
Measured
50 kt (58 mph) estimated gust
Property damage
$20,000
Reported by
Public
Coordinates
40.510, -81.640

The public reported numerous trees down.

Thunderstorm Wind, Tuscarawas

When
July 10, 3:50 PM EST
Where
Tuscarawas County, 0.87 mi NW of Dover
Measured
50 kt (58 mph) estimated gust
Property damage
$15,000
Reported by
Trained Spotter
Coordinates
40.530, -81.480

A trained spotter reported trees down.

Thunderstorm Wind, Coshocton

When
July 10, 3:58 PM EST
Where
Coshocton County, 1.73 mi ENE of Isleta
Measured
50 kt (58 mph) estimated gust
Property damage
$25,000
Reported by
Trained Spotter
Coordinates
40.280, -81.640

A trained spotter reported numerous large branches down.

Thunderstorm Wind, Muskingum

When
July 10, 3:58 PM EST
Where
Muskingum County, 0.53 mi E of Dresden
Measured
50 kt (58 mph) estimated gust
Property damage
$20,000
Reported by
Law Enforcement
Coordinates
40.120, -82.010

Law enforcement reported trees down.

Tornado, Carroll

When
July 10, 3:59 PM EST to 4:00 PM EST
Where
Carroll County, 0.8 mi ESE of Atwood Res to 1.28 mi NW of Leavittsville
Rating
EF0
Path length
2.25 mi
Path width
300 yd
Property damage
$5,000
Reported by
NWS Storm Survey
Coordinates
40.544, -81.257

This is a continuation of a tornado that originally touched down in Tuscarawas county and crossed into Carroll county near Atwood Lake. See Storm Data for Tuscarawas county Ohio for details on this tornado. This tornado produced EF-0 to EF-1 damage from south of Bolivar to near Atwood Lake, before crossing into Carroll county near Atwood Lake, and producing EF-0 damage to trees before dissipating south of Delroy. Maximum winds with this tornado were estimated to be from 90 to 100 MPH, with a path length near 14 miles. The maximum path width was near 300 yards.

Thunderstorm Wind, Columbiana

When
July 10, 4:00 PM EST
Where
Columbiana County, 0.87 mi NW of North Georgetown
Measured
50 kt (58 mph) estimated gust
Property damage
$30,000
Reported by
911 Call Center
Coordinates
40.840, -80.990

The 911 Call Center reported numerous trees and wires down.

Thunderstorm Wind, Tuscarawas

When
July 10, 4:00 PM EST
Where
Tuscarawas County, Port Washington
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
40.330, -81.520

The public reported a tree down.

Thunderstorm Wind, Coshocton

When
July 10, 4:03 PM EST
Where
Coshocton County, 0.53 mi E of Isleta
Measured
50 kt (58 mph) estimated gust
Property damage
$15,000
Reported by
Public
Coordinates
40.270, -81.660

The public reported numerous trees down.

Tornado, Carroll

When
July 10, 4:07 PM EST to 4:19 PM EST
Where
Carroll County, 1.71 mi NNW of Lamartine to 2.19 mi SW of Amsterdam
Rating
EF1
Path length
9.06 mi
Path width
150 yd
Property damage
$25,000
Reported by
NWS Storm Survey
Coordinates
40.493, -81.112

An NWS storm survey found an EF-1 tornado that touched down northwest of Kilgore and dissipated southwest of Amsterdam in Carroll county. Damage was first noted along Route 332 south of Petersburgh, OH where trees were downed or snapped off. This damage continued southeast along Aster Road, with low end EF-1 damage to hardwood trees. Tree damage continued along Raindrop Road and Pronto Road, with high end EF-1 damage to trees along Pronto road. Damage then rapidly ended near Cavalry Road as the tornado dissipated. Maximum winds were estimated to be from 100 to 110 MPH, with a path length near 9 miles. The maximum path width was 150 yards.

Thunderstorm Wind, Guernsey

When
July 10, 4:07 PM EST
Where
Guernsey County, Kimbolton
Measured
50 kt (58 mph) estimated gust
Property damage
$25,000
Reported by
Law Enforcement
Coordinates
40.150, -81.570

Law enforcement reported trees down.

Thunderstorm Wind, Carroll

When
July 10, 4:10 PM EST
Where
Carroll County, 0.87 mi NW of Carrollton
Measured
50 kt (58 mph) estimated gust
Property damage
$25,000
Reported by
Emergency Manager
Coordinates
40.580, -81.090

Emergency management reported a tree fell on a car.

Thunderstorm Wind, Guernsey

When
July 10, 4:10 PM EST
Where
Guernsey County, 1.38 mi N of Stop
Measured
50 kt (58 mph) estimated gust
Property damage
$20,000
Reported by
Public
Coordinates
39.990, -81.550

The public reported trees down between Cambridge and Byesville.

Thunderstorm Wind, Carroll

When
July 10, 4:12 PM EST
Where
Carroll County, 0.87 mi NW of Carrollton
Measured
50 kt (58 mph) estimated gust
Property damage
$30,000
Reported by
Public
Coordinates
40.580, -81.090

The public reported trees down.

Thunderstorm Wind, Muskingum

When
July 10, 4:12 PM EST
Where
Muskingum County, 0.53 mi E of Zanesville
Measured
50 kt (58 mph) estimated gust
Property damage
$25,000
Reported by
Law Enforcement
Coordinates
39.950, -82.010

Law enforcement reported trees down.

Thunderstorm Wind, Carroll

When
July 10, 4:14 PM EST
Where
Carroll County, 1.26 mi WNW of Kilgore
Measured
50 kt (58 mph) estimated gust
Property damage
$50,000
Reported by
NWS Storm Survey
Coordinates
40.480, -81.020

An NWS storm survey found a front porch broken off a home and the roof lifted...with damage to outbuildings and a grain silo.

Thunderstorm Wind, Muskingum

When
July 10, 4:17 PM EST
Where
Muskingum County, Bridgeville
Measured
50 kt (58 mph) estimated gust
Property damage
$30,000
Reported by
Law Enforcement
Coordinates
39.970, -81.870

Law enforcement reported numerous trees down.

Thunderstorm Wind, Guernsey

When
July 10, 4:17 PM EST
Where
Guernsey County, 0.87 mi NW of Birmingham
Measured
50 kt (58 mph) estimated gust
Property damage
$20,000
Reported by
Law Enforcement
Coordinates
40.180, -81.440

Law enforcement reported trees down.

Thunderstorm Wind, Guernsey

When
July 10, 4:17 PM EST
Where
Guernsey County, 0.87 mi SE of Cambridge
Measured
50 kt (58 mph) estimated gust
Property damage
$25,000
Reported by
Law Enforcement
Coordinates
40.020, -81.590

Law enforcement reported trees down.

Thunderstorm Wind, Guernsey

When
July 10, 4:23 PM EST
Where
Guernsey County, Londonderry
Measured
50 kt (58 mph) estimated gust
Property damage
$20,000
Reported by
Law Enforcement
Coordinates
40.150, -81.300

Law enforcement reported trees down.

Thunderstorm Wind, Guernsey

When
July 10, 4:24 PM EST
Where
Guernsey County, 0.53 mi E of Stop
Measured
50 kt (58 mph) estimated gust
Property damage
$15,000
Reported by
Law Enforcement
Coordinates
39.970, -81.540

Law enforcement reported trees down.

Thunderstorm Wind, Muskingum

When
July 10, 4:26 PM EST
Where
Muskingum County, 0.53 mi W of New Concord
Measured
50 kt (58 mph) estimated gust
Property damage
$25,000
Reported by
Law Enforcement
Coordinates
40.000, -81.740

Law enforcement reported trees down.

Thunderstorm Wind, Noble

When
July 10, 4:26 PM EST
Where
Noble County, 0.69 mi N of Sarahsville
Measured
50 kt (58 mph) estimated gust
Property damage
$25,000
Reported by
Law Enforcement
Coordinates
39.810, -81.470

Law enforcement reported trees down.

Thunderstorm Wind, Guernsey

When
July 10, 4:34 PM EST
Where
Guernsey County, 0.53 mi W of Cumberland
Measured
50 kt (58 mph) estimated gust
Property damage
$25,000
Reported by
Law Enforcement
Coordinates
39.850, -81.660

Law enforcement reported trees down.

Thunderstorm Wind, Noble

When
July 10, 4:35 PM EST
Where
Noble County, 0.53 mi W of Dudley
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
39.700, -81.510

Law enforcement reported trees down.

Thunderstorm Wind, Jefferson

When
July 10, 4:37 PM EST
Where
Jefferson County, 0.87 mi SE of Pier Arpt
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
NWS Storm Survey
Coordinates
40.360, -80.690

Trees down and a few snapped along Cross Creek Road.

Thunderstorm Wind, Jefferson

When
July 10, 4:38 PM EST
Where
Jefferson County, 1.58 mi E of Steubenville Pier Ar
Measured
50 kt (58 mph) estimated gust
Property damage
$15,000
Reported by
NWS Storm Survey
Coordinates
40.350, -80.670

An NWS storm survey found several trees uprooted along St Andrews Drive.

Thunderstorm Wind, Jefferson

When
July 10, 4:39 PM EST
Where
Jefferson County, 2.22 mi WSW of Steubenville
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
NWS Storm Survey
Coordinates
40.360, -80.660

A small cluster of snapped trees and limbs were found during an NWS storm survey.

Flash Flood, Coshocton

When
July 10, 4:42 PM EST to 6:00 PM EST
Where
Coshocton County, 0.69 mi S of Coshocton to 0.99 mi S of Roscoe
Cause
Heavy Rain
Property damage
$50,000
Reported by
Law Enforcement
Coordinates
40.260, -81.850

Law enforcement reported numerous roads closed due to flash flooding along State Route 36.

Flash Flood, Columbiana

When
July 10, 4:55 PM EST to 8:00 PM EST
Where
Columbiana County, East Liverpool to 0.64 mi SSW of East Liverpool
Cause
Heavy Rain
Property damage
$35,000
Reported by
Law Enforcement
Coordinates
40.630, -80.570

Law enforcement reported numerous roads closed due to flash flooding.

Thunderstorm Wind, Noble

When
July 10, 5:03 PM EST
Where
Noble County, 0.53 mi E of Harrietsville
Measured
50 kt (58 mph) estimated gust
Property damage
$20,000
Reported by
Law Enforcement
Coordinates
39.630, -81.340

Law enforcement reported trees down.

Flash Flood, Noble

When
July 10, 5:30 PM EST to 8:30 PM EST
Where
Noble County, 0.53 mi E of Caldwell to 0.42 mi SE of Caldwell
Cause
Heavy Rain
Property damage
$50,000
Reported by
Law Enforcement
Coordinates
39.750, -81.510

Law enforcement reported numerous roads closed with some completely impassable due to flash flooding.

Flash Flood, Tuscarawas

When
July 10, 5:30 PM EST to 8:00 PM EST
Where
Tuscarawas County, 0.87 mi SE of New Philadelphia to 1.08 mi E of Southside
Cause
Heavy Rain
Property damage
$25,000
Reported by
911 Call Center
Coordinates
40.490, -81.440

The 911 Call Center reported numerous roads closed due to flash flooding.

Flash Flood, Columbiana

When
July 10, 5:53 PM EST to 8:00 PM EST
Where
Columbiana County, 0.69 mi N of Homeworth to 1.19 mi NE of Homeworth
Cause
Heavy Rain
Property damage
$25,000
Reported by
Law Enforcement
Coordinates
40.840, -81.070

Law enforcement reported roads closed due to flash flooding.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2013Every state in 2013This day in weather historyThe tornado archive for Ohio, 2013Warnings in Ohio, July 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 461450, 461452, 460275, 461461, 461462, 461463, 461464, 460280, 461465, 461466, 461467, 460282, 461468, 461469, 461471, 461470, 461473, 461494, 461474, 461478, 461479, 461480, 461481, 461477, 461482, 461483, 461484, 461486, 461487, 461490, 461454, 461455, 461485, 461456, 461458, 461460.